MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*LINEAR CUTTER; STAPLE, IMPLANTABLE
Catalog Number TCT10
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Event month and day unknown.Only year (2018) is known.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that during an unknown procedure, some staples did not form perfect b shape so the surgeon had to do reinforce suture.There were no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Batch # k5e723.The analysis results found that the tct10 device was received with no apparent damage and with a cartridge reload loaded in the device.The reload was received fully loaded with staples and with the swing tab in the unlocked position and the left gripping surface was broken off.The instrument was tested for functionality with a test cartridge reload and it performed as intended.The device achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples were noted to have the proper shape.While no conclusion could be reached as to how the gripping surface became damaged, it should be noted that a 100% inspections takes place during manufacturing to ensure the device meets the require specifications; in addition, a sample of the batch is inspected at fgqa.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.In addition, the analysis results found that one trt10 reload was received with no apparent damage and fully loaded with staples.The reload was tested for functionality with a test device and it fired, cut, and formed all the staples as intended.The device fired with no difficulties and the staples were noted to have the proper b-formed shape.The event described could not be confirmed as the device performed without any difficulties noted.
 
Additional Manufacturer Narrative
(b)(4).Batch # k5e723.Additional manufacturer narrative/corrective data - device evaluation summary.Updated device evaluation summary: the analysis results found that the tct10 device was received with no apparent damage and with a cartridge reload loaded in the device.The reload was received fully loaded with staples and with the swing tab in the unlocked position and the left gripping surface was broken off.The instrument was tested for functionality with a test cartridge reload and it performed as intended.The device achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples were noted to have the proper shape.The condition on the returned reload is consistent with an improper loading technique.When loading the cartridge in the device, make sure the cartridge is inside the channel track and proper loading.Please refer instructions for use.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.Performed by e.Navarro.,the batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.In addition, the analysis results found that one trt10 reload was received with no apparent damage and fully loaded with staples.The reload was tested for functionality with a test device and it fired, cut, and formed all the staples as intended.The device fired with no difficulties and the staples were noted to have the proper b-formed shape.The event described could not be confirmed as the device performed without any difficulties noted.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7939187
Report Number3005075853-2018-13307
Device Sequence Number14037992
Product Code GDW
UDI-Device Identifier10705036003052
UDI-Public10705036003052
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2018
Device Catalogue NumberTCT10
Device Lot NumberK4DN55
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer11/07/2018
01/28/2019
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date11/30/2018
02/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RELOAD - TRT10